... noticed a steady "decline" in my overall health - not to mention a 30lb. weight gain. Have been actively trying to get healthy - and know that it is time for me to come off of this what I believe to be - toxic drug. Please let me know if anyone has had success with this - the discontinuation symptoms (after just missing one dose - or trying to go from 100-50mg) are just about intolerable. I am single mom with three boys - currently unemployed as I resigned from my last job (or 4 years) with CIGNA. Had reached a point in my health where I could no longer "keep up" with my job responsibilities and decided to take the time to take care of my health. any advice, suggestions or support you can offer would be much appreciated. Thank you!
I have a tough time coming off meds a whole dose at a time - I've had to break tablets into quarters, or take a couple little pellets out of capsules and drop a lot slower than my doctors prescribe. For me, I do what works - I decrease the dose as little as possible and decrease more when my body tells me it's ok. But you can't do this with Pristiq as it is is time-released. But you could ask your doctor to prescribe the regular Venlafaxine - this isn't time-released and I believe you can divide the dose. I've never met a doctor who advocated my methods - they always say to drop a whole dose. I've probably been on 50 medications in the past 29 years, and experience problems getting off of every one as rapid as doctors say to do. We must always keep in mind that these are very strong, mind-altering chemicals, and it takes time for our brains and bodies to adjust.
If you do have to drop the whole 50 mgs at a time, treat your body gently - give it time and help to restore it to balance again. Don't drop the next dose until your body tells you it's ok to do so. Hope this helps - ElizaJane
i've been on 300mg daily of pristiq for over 5 years because i was diagnosed mdd. went to another dr. who actually LISTENED to me for a change instead of just throwing pills at me! she ran a bunch of tests mri's & blood & more... come to find out i'm not depressed(duh) but narcoleptic! the whole depressed diagnosis was based on the fact that i was sleeping over 18 hours a day... nothing more. i was also diagnosed bi-polar because i'm "manic"... single mother of 3 daughters... i was busy! anyway, since being on pristiq i've gained 150#, can't remember 1/2 of anything, no interest in the opposite sex (or any sex for that matter), eyesight is shot, well, to put it short, my life was worse off because of it. I've tried for over a year to get off the stuff but just couldn't stand the withdrawals so went back to it. not this time! i started (with my docs.
instruction & supervision of course) to get off of pristiq once & for all. it's not easy, as a matter of fact it's horrid, but today is the first day without it & i've had a horrible time today, last night, & probably tonight & tomorrow as well... but i refuse to take a drug that causes me this kind of grief & one that i shouldn't be on in the first place! make sure you've the right diagnosis in the first place... it's too easy for some doctors to just lump you in with the crowd based on just one thing. find a doctor who'll LISTEN to you & ASK you specific questions... then you must answer then honestly... completely to your knowledge. if you've always been busy & enjoy being active... then that's your "normal" not what they refer to as "manic"... understand? the key words here are "YOUR NORMAL" not everybody else's. don't just jump off any medication without your doctor's help or approval... that's not safe or smart.
can not believe what i just read, so close to home. i was on Pristiq for
almost 3 yrs. developed tardive diskinesia from this wonderful medicine
it was horrific. normally td is not a side effect of antidepressants, but never say never. had to come off 50 mg. don't give up hope, i did it. i listened to
my dr. and very slowly came off it all together. i feel i was a lot more fortunate than others with this med, but others that i have had to come off of
were nightmares.. waiting to have psch testing soon i hope to finally determine what is wrong with me. luckily the td
has slipped away although it's side effects of involuntary mouth movements
do come back i have heard that some people aren't as fortunate and it never
goes away. after half my life on countless meds, i now feel that the testing
may give me an answer as to what to treat. depression, anxiety, attention
defecit disorder, memory loss, which i have suffered most of my life. i like to think i am a young 64 year old and hope its not too late to feel that i have
been defeated. i have a lot of faith and hope. i sincerely hope that things will
work out for you. don't ever stop BELIEVING. best wishes.
I'm in the same boat mate. Been on 100 mg for three yrs, doc put it up to 150 mg , after three weeks started getting really bad shacking and twitching, so u stopped the added 50 mg, still shacky, doc recons its not the Pristiq, but it has to be. I told him I want to get off them
I have been on Preston for 6 years now I was put on it after my mom died because I could not stop crying everyday . I am going to try to get off of it now 50 mg daily is what I take. I have noticed a lot of weight gain, hot flashes, but my worst one is dry eyes I have trouble crying now I am on meds for severe dry eyes I am getting off of Pristiq bc I think this has caused my eyes to worsen dr's have not told me this its my feeling and because of this I have severe pain in my eyes and I'm considering eye plugs if getting off this drug doesn't help me. My health is worse bc of my weight gain also. I pray that I can endure the side effects bc I really want to get off of this. Has anyone else had problems with dry eyes on this drug or sharp eye pain in the corner of your eyes?
- Pristiq Information for Consumers
- Pristiq Information for Healthcare Professionals (includes dosage details)
- Side Effects of Pristiq (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 10 Aug 2011 • 1 answer
Updated 21 Nov 2018 • 23 answers
Updated 19 Jan 2015 • 2 answers
Updated 20 Apr 2015 • 1 answer
Will pristiq desvenlafaxine make me put on weight? I am about to start it and scared of weight gain?
Updated 14 Jan 2016 • 3 answers